Jump to content

advice about coming of medication


Recommended Posts

Hi everyone

I'm sure there will be a thread on this already but I cant see it and not sure which section - so if anyone can point me in right direction or help me it would be really appreciated

I have to cut down my seizure tablet from 2 to 1 a day - I only started yesterday but this afternoon I felt a bit strange and still do but not quite so bad - I had tingly feeling down my left side of head, arm and leg - I'm not sure if i'm making it up but I don't think I am (hope you know what I mean ) Is this normal - I know we are all different but if anyone could let me know what they experienced i'd be very grateful.

Lesley xx

Link to comment
Share on other sites

hi Lesley

take one day at a time log the changes you feel and talk to your gp or neuro nurse if you have one everyone is different it could be the changes involved in reducing the medication but to give you peace of mind talk to the gp lins withdrawal was very long and protracted so keep a record and if you feel unhappy contact the dr who told you to reduce I know its normal to take them for a year post bleed so one day at a time sweetheart but it is a step forwards good luck

Link to comment
Share on other sites

Hi Lesley,

I was on keppra and when the dr weened me off I went from two a day to one for a week and then one every other day the week after. I do remember feeling dizzy and off kilter for about a month. Did not have a terrible reaction but I do remember one day just feeling like a was a a character in a movie. Weird. Hope you do well. Congrats you are at a point of weening!

Iola

Link to comment
Share on other sites

Lesley,

I eventually had to reduce my anti seizure meds in order to stop taking them completely, as I was having bad side effects from them.

I found the withdrawal just a bad as being on them and experienced some weirdo stuff and the anxiety about experiencing seizures returned, so I went back to the Docs and he re-evaluated the withdrawal dose and the time period. The withdrawal dose was done in much smaller amounts and the time increased between each withdrawal and it was the only way that I could do it and feel comfortable about it.

I would say that if you're worried or experiencing bad withdrawal effects, then go back and see your GP. My anti seizure tabs came in different mg size doses (and I presume that this is the same with other makes) therefore instead of withdrawing say for example 50mg every two weeks, I withdrew 25mg and would do it over 4 weeks... therefore the withdrawal/anxiety symptoms were less....just took me a whole lot longer!

Hope that all makes sense. xx

Link to comment
Share on other sites

thanks guys - its good to hear all the different experiences makes me feel better. I've not been to bad today although I do have a sorer head than my usual everyday head but I can handle that its the weird feeling in my body I didn't like because it made me think I was going to have a seizure and also a bit spaced out - oh the joys of a brain bleed :lol:

Hopefully it wont get worse but if it does I will be sure to go to the doctors

Thanks again Lesley xx

Link to comment
Share on other sites

Lesley, I can truly relate to the anxiety when withdrawing ....it was probably the worse period post SAH. If you feel that you're withdrawing far too quickly, please go to the Doc's ... As your SAH is about you and none of us are text book cases and you need to do what's comfortable for you. xxx

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.
Note: Your post will require moderator approval before it will be visible.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...